Home > Journals > Minerva Psichiatrica > Past Issues > Minerva Psichiatrica 2000 September;41(3) > Minerva Psichiatrica 2000 September;41(3):185-8

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

CASE REPORT   

Minerva Psichiatrica 2000 September;41(3):185-8

Copyright © 2000 EDIZIONI MINERVA MEDICA

language: Italian

A case of barbiturate withdrawal syndrome in Psychiatric Unit

De Luca P.


PDF


Barbiturates can produce psychological and physical dependence and produce a withdrawal syndrome. The case of a 50-year-old woman, who developed a barbiturate withdrawal syndrome when she suspended self-administration of a drug containing butalbital for persistent headache, is reported. She was admitted at a Psychiatric Unit for a neurotic depression. The presence of a psychiatric syndrome and the reticence of the patient have failed to address to the correct differential diagnosis between acute brain syndrome, a psychogenic disorder or withdrawal syndrome.

top of page